MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2816C166E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Occlusion (1984); Pain (1994)
Date of Event 09/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: product id: etlw1610c124e, serial/lot #: (b)(4), ubd: 29-jan-2017, udi#: (b)(4) ; product id: etlw1616c156e, serial/lot #: (b)(4), ubd: 25-sep-2016, udi#: (b)(4) ; product id: etlw1616c93e, serial/lot #: (b)(4), ubd: 11-apr-2020, udi#: (b)(4) ; product id: etlw1616c93e, serial/lot #: (b)(4), ubd: 26-mar-2020, udi#: (b)(4); product id: etlw1610c156e, serial/lot #: (b)(4), ubd: 04-mar-2020, udi#: (b)(4) ; product id: etcf2828c49e, serial/lot #: (b)(4), ubd: 05-jul-2019, udi#: (b)(4).Film evaluation summary: the reported stent graft occlusion of both limbs was confirmed; however, the exact cause could not be determined from the limited films provided.The anatomy at implant is unknown, and earlier patient follow-up films were also not available for review.Analysis of the returned films did not reveal any stent graft characteristics that could explain the observed event.The aortic body and limbs were relatively straight.No obvious stent graft kinks, compression, or any other stent graft integrity issues were observed.The current flow lumen diameter within the limbs could not be assessed.It is unclear if the overlapping devices (which reduced the stent graft lumen), or extending into the right external iliac may have contributed to the occlusion.The occlusion may also have been caused by a patient condition: poor distal runoff, an unknown coagulopathy that is now presenting, or a previous history of pad.The explanted bifurcate was not returned; therefore, a comprehensive analysis of the device could not be performed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 68.8 mm abdominal aortic aneurysm.It was reported that the patient presented emergently approximately 4 years post the index procedure with bilateral resting leg pain in both feet.(b)(6) showed total occlusion of the stent graft from the level of the flow divider throughout the limbs.There was still some patency observed in the left iia and femoral and the right femoral artery.Previous medical intervention had been performed on (b)(6) 2018 with adjunctive endurant stent grafts implanted and two weeks ago with a fem-fem bypass and anti-coagulant therapy.On (b)(6) 2019, explant of the bifurcated stent graft occurred during surgical conversion and an aorto-femoral bypass was completed to restore flow.As per the physician, the cause of the event most likely multifactorial.Due to the limited nature of how that patient was managed prior to presentation a specific event cannot be surmised.It was reported that both graft limbs were widely open with no apparent graft compression that would lend itself to occlusion.It was also reported that hyper-coagulability due to an underlying medical condition could be a precipitating issue.No additional clinical sequelae were reported and the patient will be fine.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9138506
Report Number9612164-2019-04150
Device Sequence Number3046341
Product Code MIH
UDI-Device Identifier00613994991133
UDI-Public00613994991133
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/08/2016
Device Model NumberETBF2816C166E
Device Catalogue NumberETBF2816C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2019
Initial Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight100